Relating ordinary and fully simple maps via monotone Hurwitz numbers

Gaëtan Borot, Séverin Charbonnier, Norman Do, Elba Garcia-Failde

Research output: Contribution to journalArticleResearchpeer-review

1 Citation (Scopus)

Abstract

A direct relation between the enumeration of ordinary maps and that of fully simple maps first appeared in the work of the first and last authors. The relation is via monotone Hurwitz numbers and was originally proved using Weingarten calculus for matrix integrals. The goal of this paper is to present two independent proofs that are purely combinatorial and generalise in various directions, such as to the setting of stuffed maps and hypermaps. The main motivation to understand the relation between ordinary and fully simple maps is the fact that it could shed light on fundamental, yet still not well-understood, problems in free probability and topological recursion.

Original languageEnglish
Article numberP3.43
Pages (from-to)1-24
Number of pages24
JournalElectronic Journal of Combinatorics
Volume26
Issue number3
Publication statusPublished - 1 Jan 2019

Cite this